Alert archive / Arizona / Severe Thunderstorm Warnings in 2009

Severe Thunderstorm Warning 9, NWS Phoenix, AZ

July 15, 2009Maricopa County, Pinal County, Arizona

NWS Phoenix, AZ issued this severe thunderstorm warning at Jul 15, 2009, 10:07 PM MST for Maricopa County, Pinal County, Arizona. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2009, 10:07 PM MST (05:07 UTC)
Expired
Jul 15, 2009, 10:37 PM MST
In force
30 min
Issued by
NWS Phoenix, AZ
Area
Storm-based polygon

Counties Maricopa County, AZ, Pinal County, AZ

The radar

The Phoenix radar (KIWA), 25 km from the middle of the area, began a volume at 05:06 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Phoenix, AZ (KPSR), launched 00:00Z, 5.1 hours before the alert went out and 28 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Phoenix, AZ at 00:00Z on 2009-07-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 76 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Phoenix, AZ at 00:00Z on 2009-07-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
76 J/kg
Mixed-layer CIN
-228 J/kg
Mixed-layer LCL
3022 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
57 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KPSR 160507
SVRPSR
AZC013-021-160545-
/O.NEW.KPSR.SV.W.0009.090716T0507Z-090716T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PHOENIX AZ
1007 PM MST WED JUL 15 2009

THE NATIONAL WEATHER SERVICE IN PHOENIX HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EAST CENTRAL MARICOPA COUNTY IN SOUTH CENTRAL ARIZONA...
  THIS INCLUDES THE CITIES OF...SUN LAKES...CHANDLER...
  WEST CENTRAL PINAL COUNTY IN SOUTH CENTRAL ARIZONA...

* UNTIL 1045 PM MST

* AT 1004 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
  OF 60 MPH.  THIS STORM WAS LOCATED NEAR MARICOPA...OR 10 MILES   
SOUTHWEST OF SUN LAKES...AND MOVING SOUTHWEST AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL ALSO BE NEAR OLBERG AND BAPCHULE... 
AND OTHER RURAL AREAS OF THE INDICATED COUNTY.

LAT...LON 3332 11191 3322 11166 3294 11184 3313 11224
TIME...MOT...LOC 0505Z 041DEG 39KT 3311 11201

$$

MEYERS
1 follow-up statement
000 
WWUS55 KPSR 160537
SVSPSR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PHOENIX AZ
1037 PM MST WED JUL 15 2009

AZC013-021-160543-
/O.CAN.KPSR.SV.W.0009.000000T0000Z-090716T0545Z/
MARICOPA AZ-PINAL AZ-
1037 PM MST WED JUL 15 2009

...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL PINAL AND EAST
CENTRAL MARICOPA COUNTIES IS CANCELLED...

THE SEVERE THUNDERSTORM NEAR MARICOPA AND OLBERG HAS WEAKENED AND 
IS NO LONGER SEVERE. THE STORM WILL CONTINUE TO MOVE SOUTH AND 
SOUTHWEST THROUGH THE OPEN DESERT TOWARD STANFIELD...PRODUCING GUSTY 
WINDS AND BRIEF HEAVY RAINFALL.  

LAT...LON 3332 11191 3322 11166 3294 11184 3313 11224
TIME...MOT...LOC 0533Z 041DEG 39KT 3288 11225

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Phoenix, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 9:10 PM MST, 57 minutes earlier.

Area forecast discussion, Jul 15, 9:10 PM MST, 57 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PHOENIX AZ
910 PM MST WED JUL 15 2009

.SYNOPSIS...
HIGH PRESSURE ALOFT WILL STRENGTHEN AND BECOME CENTERED OVER OR NEAR
THE UTAH-ARIZONA BORDER THURSDAY THROUGH SATURDAY...THEN DRIFT SOUTH
AND LINGER OVER SOUTHERN ARIZONA SUNDAY THROUGH THE MIDDLE
OF NEXT WEEK. EXPECT A RETURN TO VERY HOT CONDITIONS FRIDAY THROUGH
SUNDAY...WITH NEAR-RECORD DAYTIME HIGHS POSSIBLE AT SOME SITES.
SEVERAL WEAK WEATHER DISTURBANCES WILL BRING A SLIGHT CHANCE FOR
AFTERNOON AND EVENING THUNDERSTORMS THIS EVENING THROUGH AT LEAST
FRIDAY EVENING...WITH THE BEST CHANCE FOR STORMS OVER THE HIGHER
TERRAIN OF SOUTH-CENTRAL ARIZONA.

&&

.DISCUSSION...
WEAK TO MODERATE CONVECTION HAS FORMED THIS EVENING OVER PARTS OF
SCNTRL AZ...WITH ONE SEVERE REPORT OF 61 MPH AT HORSESHOE DAM...WHILE
SCOTTSDALE AIRPORT REPORTED A GUST TO NEAR 42 MPH. OUTFLOW BOUNDARY
CURRENTLY MOVING TOWARDS KPHX WITH SOME REDEVELOPMENT OCCURING ALONG
THE OUTFLOW. EXPECTING MOST ACTIVITY TO DIE DOWN BEFORE OR JUST
SHORTLY AFTER MIDNIGHT. HAVE ALREADY UPDATED ZONES TO CALL FOR ISOLD
RATHER THAN SLIGHT CHANCE OVER SCNTRL AZ ZONES. WILL NOT MAKE ANY
CHANGES TO TEMPS...BUT IF WE GET SOME DECENT RAINS TONIGHT...MID
SHIFT WILL PROBABLY HAVE TO DROP MAX FORECASTS A FEW DEGREES ON THU.
OTHERWISE...FORECASTS LOOK OKAY...INCLUDING NEXT WARMUP LATE THIS
WEEK ALONG WITH EXCESSIVE HEAT WATCH. PREVIOUS DISCUSSION STILL
APPLIES.

PREVIOUS DISCUSSION...
PRINCIPAL WEATHER STORY DURING THE NEXT 4-5 DAYS WILL BE THE RETURN
OF VERY HOT CONDITIONS...AS AN ANOMALOUSLY STRONG MID-TROPOSPHERIC
RIDGE OF HIGH PRESSURE ESTABLISHES RESIDENCE OVER THE SOUTHWEST
UNITED STATES. 925-700 MB TEMPS ARE FORECAST TO RISE TO 2+ STANDARD
DEVIATIONS ABOVE THE MEAN BY FRIDAY...AND PERSIST THROUGH SUNDAY
(700 MB TEMPS PROGGED TO RISE TO NEAR 17C...WITH 850 TEMPS NEAR
32C...FRIDAY AND SATURDAY.) EXCESSIVE HEAT WATCH HAS ALREADY BEEN
POSTED FOR THE LOWER DESERT FOR THOSE 3 DAYS...WHICH STILL LOOKS
LIKE THE CORRECT CALL. THE WATCH WILL LIKELY BE UPGRADED TO A
WARNING AS THE EVENT NEARS...PLEASE REFER TO NWS PRODUCT PHXNPWPSR
FOR FURTHER DETAILS.

DECENT MOISTURE INCREASE OCCURRED OVER OUR CWA LAST NIGHT AND THIS
MORNING AS ORGANIZED THUNDERSTORM COMPLEX MOVED ACROSS NORTHERN
SONORA MEXICO. REMNANT MCV WAS LIFTING SLOWLY NORTH ACROSS
SOUTH-CENTRAL ARIZONA THIS AFTERNOON. SCATTERED THUNDERSTORMS HAD
DEVELOPED OVER THE HIGHER TERRAIN OF NORTH-CENTRAL/EAST-CENTRAL
ARIZONA. MOISTURE ADVECTION CONTINUED...ESPECIALLY OVER FAR
SOUTHEAST CALIFORNIA...BUT GULF SURGE SIGNAL VIA KYUX VWP HAD COME
TO AN END. PRECIPITABLE WATER VALUES WERE IN THE 1.4 TO 1.7 INCH
RANGE...ABOVE CLIMO BY ABOUT A QUARTER INCH. MEANWHILE...
MID-AFTERNOON SFC DEW POINTS WERE IN THE LOWER 60S OUT WEST...AND IN
THE MID 50S OVER SOUTH-CENTRAL ARIZONA. ALTHOUGH THESE VALUES ARE
HIGHER BY 5 TO 20 F COMPARED TO YESTERDAY...BOUNDARY LAYER MOISTURE
IS STILL A BIT LOWER THAN CLIMO. SO...ONLY MARGINAL INSTABILITY
EXISTS OVER THE LOWER DESERT...WITH A BIT MORE INSTABILITY OVER THE
HIGHER TERRAIN. CENTER OF STRONG UPPER HIGH WILL MOVE NORTH TO NEAR
THE ARIZONA-UTAH BORDER BY THURSDAY AFTERNOON...THEN REMAIN NEAR
THAT LOCATION THROUGH FRIDAY NIGHT...SO FORECAST AREA WILL BE UNDER
MORE FAVORABLE EASTERLY STEERING FLOW THURSDAY AND FRIDAY EVENING.
AS SUCH...THERE WILL BE A SLIGHT CHANCE FOR AFTERNOON/EVENING
THUNDERSTORMS TODAY THROUGH AT LEAST FRIDAY EVENING. THIS
EVENING...THE BEST CHANCE FOR A STORM SHOULD BE OVER THE HIGHER
TERRAIN OF SOUTH-CENTRAL ARIZONA AS THE MCV MOVES SLOWLY NORTH
THROUGH CENTRAL ARIZONA. BY LATE THURSDAY INTO THURSDAY EVENING...AN
UPPER LEVEL PV MAX IS FORECAST TO MOVE NORTH OVER OR NEAR SOUTHEAST
CALIFORNIA...SO NUDGED POP UP TO SLIGHT CHANCE OUT THAT WAY AT THAT
TIME.

CENTER OF MID-TROPOSPHERIC HIGH WILL BEGIN TO DRIFT SOUTH BY LATE
SATURDAY...WITH RIDGE AXIS FORECAST TO BE OVER OR JUST SOUTH OF OUR
CWA BY SUNDAY EVENING. RIDGE WILL REMAIN OVER/NEAR OUR AREA THROUGH
EARLY NEXT WEEK. EXPECT ABOVE-NORMAL TEMPERATURES MONDAY-WEDNESDAY.
IF THIS FORECAST VERIFIES...DRIER AIR WILL LIKELY OVERSPREAD OUR
FORECAST AREA..AND STORMS WOULD MAINLY BE CONFINED TO THE HIGHER
TERRAIN EAST OF PHOENIX SUNDAY-TUESDAY.

&&

.AVIATION...
KPHX/KIWA...OUTFLOW BOUNDARY EXPECTED TO PUSH ACROSS KPHX/KIWA
AIRFIELDS ANY TIME...AND HAVE UPDATED TAFS ACCORDINGLY WITH GUSTS TO
NEAR 35 KNOTS POSSIBLE. ACTIVITY SHOULD DIE DOWN NEAR OR SHORTLY
AFTER 07Z WITH CONSIDERABLE DEBRIS CLOUDINESS BASED MOSTLY AOA 12K
THEREAFTER. EXPECT SLIGHT CHANCES OF TSTMS AGAIN LATE THURSDAY AFTN
BUT NOT CERTAIN ENOUGH ATTM TO CALL FOR ANYTHING. WINDS AWAY FROM
STORMS SHOULD GENERALLY BEHAVE ACCORDING TO NORMAL TRENDS.

KIPL/KBLH...SCT MID/HIGH LEVEL CLOUDS ANTICIPATED BUT NO CONVECTION
ON TAP. NO AVIATION WX CONCERNS EXPECTED.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

&&

.FIRE WEATHER...
...FRIDAY THROUGH SUNDAY...
MONSOON MOISTURE AND RELATIVE HUMIDITIES ARE EXPECTED TO DECREASE...
OR DRY OUT THIS PERIOD. LOWER HUMIDITY COMBINED WITH AN UNUSUALLY
STRONG HIGH PRESSURE SYSTEM WILL LEAD TO NEAR RECORD HEAT AREA-WIDE.
NORMAL WIND REGIME IS EXPECTED BUT ON THE LIGHT SIDE...EXCEPT GUSTY
NEAR THUNDERSTORMS CONFINED MAINLY TO FIRE WEATHER ZONE 133.

&&

.PSR WATCHES/WARNINGS/ADVISORIES...

AZ...EXCESSIVE HEAT WATCH FROM FRIDAY MORNING THROUGH SUNDAY EVENING
     FOR AZZ020>023-025>028.

CA...EXCESSIVE HEAT WATCH FROM FRIDAY MORNING THROUGH SUNDAY EVENING
     FOR CAZ031>033.

&&

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

DISCUSSION...ESTLE/DG
AVIATION...ESTLE
FIRE WEATHER...VASQUEZ
Hazardous weather outlook, Jul 15, 4:54 PM MST, 5 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PHOENIX AZ
454 PM MST WED JUL 15 2009

AZZ023-161300-
GREATER PHOENIX AREA-
454 PM MST WED JUL 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA.

.DAY ONE...TONIGHT

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS. THUNDERSTORMS THAT
DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY SURFACE WINDS AND DEADLY
CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN EXCESSIVE HEAT WATCH HAS BEEN ISSUED FOR FRIDAY MORNING THROUGH
SUNDAY EVENING. SEE PRODUCT PHXNPWPSR FOR DETAILS.

THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
THURSDAY THROUGH MONDAY. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE
OF PRODUCING GUSTY SURFACE WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ025-161300-
YUMA/MARTINEZ LAKE AND VICINITY-
454 PM MST WED JUL 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHWEST
ARIZONA.

.DAY ONE...TONIGHT

NO WEATHER HAZARDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN EXCESSIVE HEAT WATCH HAS BEEN ISSUED FOR FRIDAY MORNING THROUGH
SUNDAY EVENING. SEE PRODUCT PHXNPWPSR FOR DETAILS.

THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
THURSDAY. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING
GUSTY SURFACE WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ020-CAZ031-161300-
LOWER COLORADO RIVER VALLEY AZ-LOWER COLORADO RIVER VALLEY CA-
454 PM MST WED JUL 15 2009 /454 PM PDT WED JUL 15 2009/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME WEST-
CENTRAL ARIZONA AND EXTREME SOUTHEAST CALIFORNIA.

.DAY ONE...TONIGHT

NO WEATHER HAZARDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN EXCESSIVE HEAT WATCH HAS BEEN ISSUED FOR FRIDAY MORNING THROUGH
SUNDAY EVENING. SEE PRODUCT PHXNPWPSR FOR DETAILS.

THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
THURSDAY AND FRIDAY. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING GUSTY SURFACE WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ021-161300-
WEST CENTRAL DESERTS-
454 PM MST WED JUL 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST-CENTRAL
ARIZONA.

.DAY ONE...TONIGHT

NO WEATHER HAZARDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN EXCESSIVE HEAT WATCH HAS BEEN ISSUED FOR FRIDAY MORNING THROUGH
SUNDAY EVENING. SEE PRODUCT PHXNPWPSR FOR DETAILS.

THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS... MAINLY THURSDAY AND FRIDAY. THUNDERSTORMS THAT
DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY SURFACE WINDS AND DEADLY
CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ022-161300-
NORTHWEST MARICOPA COUNTY-
454 PM MST WED JUL 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA.

.DAY ONE...TONIGHT

NO WEATHER HAZARDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN EXCESSIVE HEAT WATCH HAS BEEN ISSUED FOR FRIDAY MORNING THROUGH
SUNDAY EVENING. SEE PRODUCT PHXNPWPSR FOR DETAILS.

THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS...THROUGH MONDAY...ESPECIALLY THURSDAY AND FRIDAY. ANY
STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY SURFACE WINDS
AND DEADLY CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ024-161300-
SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS-
454 PM MST WED JUL 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST-CENTRAL
ARIZONA.

.DAY ONE...TONIGHT

THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS. ANY STORMS THAT
DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY SURFACE WINDS...BRIEF
HEAVY RAIN...AND DEADLY CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A SLIGHT CHANCE FOR THUNDERSTORMS EACH DAY. ANY STORMS
THAT DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY SURFACE WINDS...BRIEF
HEAVY RAIN...AND DEADLY CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ026-161300-
SOUTHWEST DESERTS-
454 PM MST WED JUL 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARIZONA.

.DAY ONE...TONIGHT

NO WEATHER HAZARDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN EXCESSIVE HEAT WATCH HAS BEEN ISSUED FOR FRIDAY MORNING THROUGH
SUNDAY EVENING. SEE PRODUCT PHXNPWPSR FOR DETAILS.

THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS THURSDAY AND FRIDAY. ANY STORMS THAT DEVELOP WILL BE
CAPABLE OF PRODUCING GUSTY SURFACE WINDS AND DEADLY CLOUD TO GROUND
LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ027-161300-
SOUTHWEST MARICOPA COUNTY-
454 PM MST WED JUL 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA.

.DAY ONE...TONIGHT

NO WEATHER HAZARDS ARE EXPECTED.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN EXCESSIVE HEAT WATCH HAS BEEN ISSUED FOR FRIDAY MORNING THROUGH
SUNDAY EVENING. SEE PRODUCT PHXNPWPSR FOR DETAILS.

THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING
THUNDERSTORMS THROUGH MONDAY...ESPECIALLY THURSDAY AND FRIDAY. ANY
STORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY SURFACE WINDS
AND DEADLY CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

AZZ028-161300-
NORTHWEST AND NORTH CENTRAL PINAL COUNTY-
454 PM MST WED JUL 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH-CENTRAL
ARIZONA.

.DAY ONE...TONIGHT

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS. THUNDERSTORMS THAT
DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY SURFACE WINDS AND DEADLY
CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN EXCESSIVE HEAT WATCH HAS BEEN ISSUED FOR FRIDAY MORNING THROUGH
SUNDAY EVENING. SEE PRODUCT PHXNPWPSR FOR DETAILS.

THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
THURSDAY THROUGH MONDAY...ESPECIALLY THURSDAY AND FRIDAY. THUNDERSTORMS
THAT DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY SURFACE WINDS AND
DEADLY CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ030-161300-
JOSHUA TREE NATIONAL PARK-
454 PM PDT WED JUL 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
CALIFORNIA.

.DAY ONE...TONIGHT

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS. THUNDERSTORMS THAT
DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY SURFACE WINDS AND DEADLY
CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY AND FRIDAY.
THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY SURFACE
WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.

TEMPERATURES WILL BE VERY WARM FRIDAY THROUGH SUNDAY...WITH DAYTIME
HIGHS SEVERAL DEGREES ABOVE NORMAL.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ032-161300-
RIVERSIDE COUNTY/EASTERN DESERTS-
454 PM PDT WED JUL 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEAST
CALIFORNIA.

.DAY ONE...TONIGHT

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS. THUNDERSTORMS THAT
DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY SURFACE WINDS AND DEADLY
CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN EXCESSIVE HEAT WATCH HAS BEEN ISSUED FOR FRIDAY MORNING THROUGH
SUNDAY EVENING. SEE PRODUCT PHXNPWPSR FOR DETAILS.

THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
THURSDAY AND FRIDAY. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING GUSTY SURFACE WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

CAZ033-161300-
IMPERIAL COUNTY-
454 PM PDT WED JUL 15 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME SOUTHEAST
CALIFORNIA.

.DAY ONE...TONIGHT

THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS. THUNDERSTORMS THAT
DEVELOP WILL BE CAPABLE OF PRODUCING GUSTY SURFACE WINDS AND DEADLY
CLOUD TO GROUND LIGHTNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

AN EXCESSIVE HEAT WATCH HAS BEEN ISSUED FOR FRIDAY MORNING THROUGH
SUNDAY EVENING. SEE PRODUCT PHXNPWPSR FOR DETAILS.

THERE WILL BE A SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS
THURSDAY AND FRIDAY. THUNDERSTORMS THAT DEVELOP WILL BE CAPABLE OF
PRODUCING GUSTY SURFACE WINDS AND DEADLY CLOUD TO GROUND LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT

WEATHER.GOV/PHOENIX

In the hours before

Local storm report, Jul 15, 8:37 PM MST, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PHOENIX AZ
837 PM MST WED JUL 15 2009

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0800 PM     TSTM WND GST     8 NE CAMP CREEK         33.98N 111.71W
07/15/2009  M61 MPH          MARICOPA           AZ   MESONET

            MEASURED 61 MPH WIND GUST AT HORSESHOE DAM.

&&

JROGERS

The office that day

Everything else NWS Phoenix, AZ issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 2:50 PM MSTExcessive Heat WarningPSR4 days

Nearby

Severe Thunderstorm Warnings in Arizona, 2009Every severe thunderstorm warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.